MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA PROGREAT; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA PROGREAT; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC*PE24151YV
Medical Device Problem Codes Break (1069); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical corporation received the following reported information: during the splenic arerty embolization, the progreat was inserted through glidecath (inside destination sheath) and advanced to the splenic artery.Per the medical doctor (md), the coil 5x16 cx became stuck and could not push or pull coil; therefore, a coil was deployed and attempted to push with 018 command wire.The wire could not push the coil, per md the "progreat broke".The md was able to recover the progreat and was able to release coil pack.Coil pack landed in the intended location, and progreat was removed and replaced.Embolization was then completed, successful, and the patient was ok.Later, the md stated he believed the progreat became stuck in glidecath due to inadequate flushing, and the coil became stuck for similar reasons.Additional information was received on 31dec2025: the patient was stable following the procedure.They were taken back to the operating room (or) for another procedure the following day, though it was not thought the previous procedure was at fault.The treatment was successful; the splenic artery was embolized resulting in reduction of bleeding from the spleen.No additional intervention was necessary to treat the splenic bleed.There were multiple coils deployed before the progreat "got stuck" and fractured.According to a member of the operative team, the physician had the progreat deep into the coil nest, inserted a 5x16 cx 18, tried to deploy; however, may have deployed the coil partially inside the catheter.When he pulled back on the progreat, it became kinked and would not release the coil.Then other wires were introduced to push the coil out.The physician then pulled the progreat back to the base catheter with the coil nest still attached.The last coil looked to have unraveled and was still in the progreat.The coil nest then was pushed back to the intended location either by catheter or blood flow (story was vague).They introduced a new progreat and were able to continue coiling the artery.Despite the challenges, the procedure was successful.Additional information was received on 07jan2026: the base catheter was a penumbra benchmark catheter, not a glidecath.Additional information was received on 05feb2026: they were not aware the tip fractured and were unsure if it was retained in the body (in the coil mass) or removed with the catheter and not included in the sample.

Brand Name
PROGREAT
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuok 418-0 015
JA  418-0015
MDR Report Key24305896
Report Number2243441-2026-00006
Device Sequence Number17452963
Product Code DQO
UDI-Device Identifier04987350735287
UDI-Public(01)04987350735287(17)260228(10)240307
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2026
Report Date (Section F) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberMC*PE24151YV
Device Catalogue NumberMC*PE24151YV
Device Lot Number240307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/19/2026
Device Age21 MO
Event Location Hospital
Date Report to Manufacturer12/30/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/10/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5X16 CX18; DESTINATION SHEATH; PENUMBRA BENCHMARK CATHETER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA02/10/2026